Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 36, NWS Gaylord, MI

April 15, 2011

NWS Gaylord, MI issued this small craft advisory at Apr 15, 2011, 4:07 AM EDT. It took effect at Apr 15, 2011, 11:00 AM EDT. It was in force for 12 min.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 4:07 AM EDT (08:07 UTC)
In effect from
Apr 15, 2011, 11:00 AM EDT
Expired
Apr 15, 2011, 11:12 AM EDT
In force
12 min
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WHUS73 KAPX 150807
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 AM EDT FRI APR 15 2011

LMZ323-341-342-344>346-151615-
/O.UPG.KAPX.GL.A.0008.110415T1600Z-110416T1300Z/
/O.NEW.KAPX.GL.W.0050.110415T1800Z-110416T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
407 AM EDT FRI APR 15 2011

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-151615-
/O.NEW.KAPX.SC.Y.0036.110415T1500Z-110416T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
407 AM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-151615-
/O.EXB.KAPX.GL.A.0008.110416T0000Z-110417T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
407 AM EDT FRI APR 15 2011

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$

LHZ345-151615-
/O.EXT.KAPX.GL.A.0008.110416T0000Z-110417T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
407 AM EDT FRI APR 15 2011

...GALE WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

THE GALE WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
578 
WHUS73 KAPX 151512
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1112 AM EDT FRI APR 15 2011

LSZ321-322-152315-
/O.UPG.KAPX.SC.Y.0036.000000T0000Z-110416T1200Z/
/O.EXB.KAPX.GL.W.0050.110415T2100Z-110417T1200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1112 AM EDT FRI APR 15 2011

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT
SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-152315-
/O.EXB.KAPX.GL.W.0050.110415T2100Z-110417T1200Z/
/O.UPG.KAPX.GL.A.0008.110416T0000Z-110417T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1112 AM EDT FRI APR 15 2011

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-152315-
/O.CON.KAPX.GL.W.0050.110415T1800Z-110416T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1112 AM EDT FRI APR 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:55 AM EDT, 12 minutes earlier.

Area forecast discussion, Apr 15, 3:55 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
355 AM EDT FRI APR 15 2011

.SYNOPSIS.../ISSUED AT 355 AM/

CLOUDS AND WINDS WILL INCREASE AHEAD OF A LOW PRESSURE
SYSTEM...MOVING OUT OF THE CENTRAL PLAINS TODAY. RAIN WILL DEVELOP
IN MICHIGAN TONIGHT AS THE LOW MOVES INTO WESTERN GREAT LAKES. RAIN
WILL CONTINUE FOR ALL OF LOWER MICHIGAN SATURDAY...WITH A MIX OF
RAIN AND SNOW IN UPPER MICHIGAN. A LITTLE LIGHT SNOW WILL LINGER
INTO SATURDAY NIGHT AND SUNDAY...AS THE LOW DEPARTS THE REGION.
QUIET WEATHER WITH SEASONABLE TEMPERATURES WILL RETURN MONDAY.

JSL

&&

.SHORT TERM.../ISSUED AT 355 AM/...TODAY

LARGE...DRY...COOL HIGH PRESSURE IS OVER NORTHERN ONTARIO. A LARGE
CLOUD SWIRL OF DOOM...AKA A DEEP UPPER LOW...WAS FOUND IN CENTRAL
KS. THE ASSOCIATED SURFACE LOW WAS IN EASTERN KS. IN BETWEEN THE
HIGH AND LOW...WE FIND A GRADUALLY TIGHTENING PRESSURE GRADIENT IN
THE NORTHERN LAKES REGION. THERE IS NO PRECIP IN THE AREA...AND ONLY
LIMITED CIRRUS OVERHEAD.

MID AND HIGH CLOUDS WILL INCREASE FROM THE SOUTH...ESPECIALLY THIS
AFTERNOON...AS ISENTROPIC ASCENT WAY ALOFT INCREASES WITH THE
APPROACHING LOW. HOWEVER...THE LOW LEVEL WALL OF DRY AIR (PROVIDED
BY INCREASING EAST FLOW OFF THE HIGH TO THE NORTH) WILL PREVENT ANY
PRECIP FROM REACHING TERRA FIRMA. A DRY FORECAST IS DEFINITELY STILL
THE WAY TO GO.

HOWEVER...THAT DOESN/T MEAN THERE AREN/T SIGNIFICANT ISSUES FOR
TODAY. AS THE PRESSURE GRADIENT INCREASES AND WE GET SOME HEATING/
VERTICAL MIXING...WINDS WILL RAPIDLY INCREASE. EAST 950MB WINDS WILL
BE IN THE 30-40KT WIND RANGE ALL DAY. 950MB WILL BE THE TOP OF THE
MIXED LAYER NEAR LAKE HURON (WHERE MARINE INFLUENCES WILL LIMIT
HEATING/MIXING)...WHILE WE SHOULD GET CLOSER TO 900MB IN NW LOWER
AND THE BULK OF EASTERN UPPER MI. THIS MAY SET UP A SCENARIO WHERE
THE HURON COAST HAS THE STRONGEST SUSTAINED WINDS...BUT NW LOWER HAS
THE STRONGER GUSTS. EXPECT SUSTAINED WINDS OF 20-30MPH IN MORE
EXPOSED LOCALES...AND GUSTS UP TO 40-45 MPH. THE VERY TOP END WILL
JUST TOUCH WIND HEADLINE CRITERIA (45MPH GUSTS). THAT IS NOT QUITE
WORTHY OF A HEADLINE.

THE OTHER ISSUE...IN COMBO WITH THE WINDS...IS FIRE WX. GUIDANCE HAS
BEEN CONSISTENT IN LOWERING DEW POINTS INTO SINGLE DIGITS TODAY AWAY
FROM LAKE HURON...IN SOME CASES WELL BELOW. WILL CONTINUE TO SHAVE A
FEW DEGREES OFF GUIDANCE...AS THAT/S THE WAY THINGS /ALWAYS/ WORK
AROUND HERE. RH WILL DROP WELL INTO THE TEENS IN NW AND N CENTRAL
LOWER MI. TEMPS WILL BE NOWHERE NEAR RED FLAG CRITERIA...BUT
/ELEVATED FIRE DANGER/ IS CLEARLY IN PLACE GIVEN WINDY/DRY
CONDITIONS.

MAX TEMPS WILL RANGE FROM THE LOW/MID 40S IN EASTERN UPPER AND NEAR
LAKE HURON...TO LOW/MID 50S IN PARTS OF NW LOWER MI.

JZ

&&

.LONG TERM.../ISSUED AT 355 AM/...TONIGHT AND BEYOND

UPPER LOW TO OUR SW WILL OPEN UP BY THE TIME IT MOVES OVERHEAD LATE
SATURDAY. PARTIAL PHASING BETWEEN THIS SYSTEM...AND ADDITIONAL
ENERGY DIGGING INTO SOUTHERN CANADA...WILL CARVE OUT ANOTHER UPPER
IN NORTHERN ONTARIO BY SUNDAY MORNING. AT THE SURFACE...LOW PRESSURE
WILL REACH MILWAUKEE BY SAT MORNING...FAR EASTERN SUPERIOR BY SAT
EVENING...AND WILL BE 980MB OR SO BETWEEN SUPERIOR AND JAMES BAY BY
SUNDAY MORNING. THIS WILL RESULT IN A WINDY WEEKEND...AND A SOGGY
ONE EARLY ON. PRECIP TRENDS ARE THE MAIN CONCERN.

MODELS...ALL HAIL THE ECMWF...WHICH HAS BEEN MUCH MORE CONSISTENT
WITH THIS SYSTEM OVER THE PAST TWO DAYS...AND WHICH THE OTHER MODELS
ARE TRENDING TOWARD. DO NOT SEE ANY PARTICULAR REASON TO SWITCH
HORSES AT THIS POINT...THOUGH MODEL SPREAD HAS SHRUNK QUITE A BIT.

TONIGHT...SURGE OF 295-300K ISENTROPIC ASCENT...AHEAD OF APPROACHING
SURFACE/500MB LOW...WILL OVERCOME LOW-LEVEL DRY AIR. WILL NEED TO
SLOW THIS PROCESS DOWN JUST A TOUCH. THRU 06Z/2AM...PRECIP IS MOST
LIKELY SW OF A TVC/CAD LINE...WITH MINIMAL PRECIP RISK NE OF
CVX/STANDISH. PRECIP WILL EXPAND ACROSS NORTHERN LOWER MI
OVERNIGHT...BUT IT/S GETTING SOMEWHAT LESS CERTAIN THAT IT WILL
REACH EASTERN UPPER (AND ESPECIALLY THE SAULT) BY MORNING. PER
CONSIDERABLE WARM NOSE (5C) AT 850MB...PRECIP WILL BE ALL RAIN IN
NORTHERN LOWER. THAT WARM NOSE EVEN GETS TO EASTERN UPPER...PER
ECMWF/NAM SOUNDINGS...LEAVING THEM EXCLUSIVELY A RA/FZRA ISSUE.
TEMPS WILL BE RAPIDLY RISING TOWARD FREEZING THERE...BUT WILL KEEP A
CHANCE OF FZRA...MAINLY IN CHIP AND INLAND MACKINAC CO. QPF WILL BE
UP TO A THIRD OF AN INCH...HIGHEST SOUTH OF M-32. MIN TEMPS WILL DIP
TO AROUND 30F IN EASTERN UPPER...AND IN THE 30S IN NORTHERN
LOWER...TENDING TO RISE TO NEAR 40F BY DAWN.

SATURDAY...INCOMING UPPER LOW OPENS UP...TAKING ON A NEGATIVELY-
TILTED-TROF-LOOK AS ANOTHER LOW FORMS IN FAR WESTERN ONTARIO. THE
SURFACE LOW MOVES UP LAKE MI...CROSSING EASTERN UPPER MI...AND WILL
BE NEAR 987MB OVER FAR EASTERN SUPERIOR BY EVENING. NORTHERN LOWER
MI WILL SEE DRYING ABOVE 700MB THRU EARLY AFTERNOON...BEFORE DEEPER
MOISTURE WRAPS BACK IN FROM THE WEST IN THE AFTERNOON. THIS SUGGESTS
A PERIOD OF LIGHTER RAIN/DZ BEFORE MORE SIGNIFICANT PRECIP RETURNS.
EASTERN UPPER MAY ALSO SEE THIS BREAK...BUT BRIEFER AND CENTERED ON
MIDDAY. NO NEED TO GET FANCY...A GENERAL /RAIN/ FORECAST WILL
SUFFICE THRU THE DAY. QPF EXPECTED TO RANGE FROM A THIRD OF AN INCH
IN THE NORTH...TO A TENTH OR TWO IN THE SOUTH. VERY LATE IN THE
DAY...COLDER AIR WILL START TO RETURN INTO NW LOWER MI BEHIND THE
DEPARTING SYSTEM...WITH ECMWF SOUNDINGS SUGGESTING A POSSIBLE
CHANGEOVER TO SNOW. SUSPECT POOR-RESOLUTION ECMWF SOUNDINGS ARE TOO
QUICK TO COOL THE SURFACE LAYER...AND WILL KEEP PRECIP ALL LIQUID.

SAT NIGHT...FAR WESTERN ONTARIO UPPER LOW WILL SWOOP SE-WARD ACROSS
SUPERIOR. THE ASSOCIATED SURFACE LOW WILL STEADILY DEEPEN AS IT
SLOWLY PULLS NE-WARD FROM EASTERN SUPERIOR. BLUSTERY W-NW WINDS WILL
RETURN MUCH COLDER AIR TO THE REGION. BY DAYBREAK...850MB TEMPS WILL
RANGE FROM -7C SOUTH TO -11C NORTH...MUCH MORE WINTRY THAN
SPRINGLIKE. SYNOPTIC SUPPORT FOR PRECIP WILL GRADUALLY ROTATE
NORTHWARD OUT OF THE AREA. HOWEVER...WILL STILL NEED HIGH POPS IN
THE EVENING IN NORTHERN LOWER...AND OVERNIGHT IN EASTERN UPPER.
PRECIP WILL LIKELY TURN TO SNOW IN MOST PLACES BEFORE ENDING. IN
NORTHERN LOWER...THAT WON/T BE A LONG ENOUGH PERIOD FOR MORE THAN A
SLUSHY COATING ON GRASSY AREAS. EASTERN UPPER MI MAY NOT BE QUITE AS
FORTUNATE...ESPECIALLY CHIPPEWA CO...WHICH WILL SEE LAKE ENHANCEMENT
KICK IN OFF OF SUPERIOR IN WNW 1000-850MB FLOW...JUST AS PRECIP
TRIES TO TAPER OFF. WILL ALLOW FOR A SLUSHY INCH...MAINLY IN
CHIPPEWA CO. MIN TEMPS UPPER 20S TO LOWER 30S.

SUNDAY...500MB AND SURFACE LOWS WILL ROTATE OUT INTO WESTERN QUEBEC.
AIRMASS WILL REMAIN RELATIVELY DRY (850-500MB RH UNDER 50
PERCENT)...EXCEPT FOR EASTERN UPPER...WHICH WILL GET SCRAPED BY
WRAPAROUND MOISTURE FOR AT LEAST THE MORNING HOURS. LAKE EFFECT
POTENTIAL IS CONSIDERABLY HIGHER THERE AS WELL..WITH 850MB TEMPS TO
-12C AND WNW TO NW 1000-850MB WINDS. WILL GO WITH SCT SHSN THERE...
THOUGH HIGHER POPS COULD BE NEEDED. FOR NORTHERN LOWER...WILL GO
WITH JUST SPRINKLES/FLURRIES IN THE SNOWBELTS...GIVEN 850MB TEMPS
NEAR -8C AND LESSER MOISTURE. EVEN OUTSIDE THE SNOWBELTS...IT WILL
NOT BE ANYTHING NEAR A NICE DAY...BRISK AND CHILLY. MAX TEMPS MID
30S TO MID 40S.

JZ

SUNDAY NIGHT AND BEYOND...MADE A FEW TWEAKS TO THE LONG TERM
FORECAST BASED ON THE 00Z GFS AND 12Z ECMWF. SUNDAY NIGHT, HIGH
PRESSURE CONTINUES AT THE SFC. MONDAY, A 500 MB WAVE MOVES THROUGH
WITH THE WARM FRONT JUST TO THE SOUTH. LOOKS LIKE INSTEAD OF THE ALL
OF N LOWER, WILL KEEP THE FOCUS OF THE POPS SOUTH AND WEST OF A LINE
FROM CVX TO OSC. DURING THE NIGHT THE RAIN WILL BEGIN TO SPREAD
NORTH. BY TUESDAY, THEN E UPPER LOOKS LIKE IT WILL GET INTO THE ACT
WITH THE BEST CHANCE OF RAN SOUTH AT THIS POINT. HOWEVER, THE MODELS
ARE BEGINNING TO DEVIATE IN THE SOLUTIONS WITH THE GFS TAKING THE
STORM THROUGH WISCONSIN AND THE ECMWF TAKING IT INTO S LOWER
OVERNIGHT. WEDNESDAY, THE LOW IS TO THE EAST DESPITE WHICH MODEL YOU
BELIEVE. SO THE POPS BEGIN TO FALL. THURSDAY, HIGH PRESSURE BUILDS
BACK INTO THE REGION AND DRIES THINGS OUT.

JSL

&&

.MARINE.../ISSUED AT 355 AM/

PLENTY OF MARINE CONCERNS THRU THE WEEKEND. GUSTY EAST WINDS WILL
DEVELOP TODAY...BETWEEN HIGH PRESSURE TO OUR N AND NE...AND LOW
PRESSURE IN KS/MISSOURI. OFFSHORE GUSTS COULD APPROACH GALE FORCE
THIS AFTERNOON ON LAKE MI...AND A GALE WARNING IS BEING ISSUED
THERE. ON LAKE HURON...STRONGEST WINDS ARE EXPECTED TONIGHT...AND A
GALE WATCH IS POSTED FOR THEN (SANS A SMALL CRAFT ADVISORY TODAY).
FOR THE ST MARYS AND WHITEFISH BAY...GALES ARE NOT EXPECTED (FOR
NOW) TODAY OR TONIGHT...AND SMALL CRAFTS HAVE THUS BEEN HOISTED.

THE LOW WILL MOVES UP LAKE MI ON SATURDAY...AND OFF TO THE NE ON
SUNDAY. GUSTY NW WINDS WILL RETURN AS THE LOW MOVES AWAY...AND GALES
ARE AGAIN POSSIBLE.

&&

.AVIATION.../ISSUED AT 139 AM/...VALID FOR 06Z TAFS

WHILE THE SFC HIGH TO THE NORTH WILL CONTINUE TO PUMP DRY AIR INTO
THE REGION KEEPING THE CIGS AND VSBY IN THE VFR CATEGORY, THE SFC
LOW WILL CONTINUE TO MOVE CLOSER TO NORTHERN MICHIGAN. THIS WILL
TIGHTEN THE GRADIENT IN THE REGION AND PRODUCE STRENGTHENING WINDS
AFTER 12Z. WINDS WILL GENERALLY BE OUT OF THE EAST AROUND 15-20
KNOTS WITH GUSTS TO 30 KNOTS POSSIBLE AT EACH OF THE TAF SITES. AS
THE LOW NEAR LAKE MICHIGAN RAIN WILL BEGIN TO SPREAD ACROSS THE
REGION BY FRIDAY EVENING (AFTER 00Z).

JSL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
     LHZ345>349.
LM...GALE WARNING FROM 2 PM THIS AFTERNOON TO 8 AM EDT SATURDAY FOR
     LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 AM EDT
     SATURDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Apr 14, 4:50 PM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
450 PM EDT THU APR 14 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
151200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
450 PM EDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT GUSTY AND DRY EAST WINDS IN NORTHERN LOWER MICHIGAN ON
FRIDAY. THERE WILL BE AN ELEVATED FIRE DANGER ACROSS NORTHERN
LOWER MICHIGAN.

A WINTRY MIX OF PRECIPITATION IS POSSIBLE ACROSS EASTERN UPPER
MICHIGAN LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. RAIN LOOKS
TO BE THE PRIMARY FORM OF PRECIPITATION...BUT SLEET COULD MIX IN.

MORE RAINFALL THIS WEEKEND WILL RESULT IN RENEWED RISES ON AREA
RIVERS...SOME OF WHICH ARE ALREADY RUNNING HIGH FROM RAINFALL
OVER THE PAST TWO WEEKS. THIS COULD RESULT IN SOME FLOODING
CONCERNS.

GALE FORCE WINDS MAY DEVELOP ON SOME OF THE GREAT LAKES FRIDAY...
AND COULD CONTINUE AS LONG AS SUNDAY. SEE MARINE FORECASTS AND
GALE WATCHES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

AJS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:07 AM EDTGale WarningAPX67 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.